• question-icon

    What causes persistent pain in right leg, knee and hip?

default
Posted on Fri, 3 Jun 2016 in Bones, Muscles and Joints
Question: For the past couple of months I have been experiencing pain in my right leg centred in the front of my leg between the knee and hip about half way. It is now causing me to limp and becomes more severe at night when I am lying down. Also some pain in my knee and hip.
doctor
Answered by Dr. Albana Sejdini 5 hours later
Brief Answer:
Possible arthritis of the hip joint;take a more potent analgesic as follow

Detailed Answer:
Hi my dear,

I am sorry you are going through such a painful situation.

Taking into account the characteristics and the site of the pain you are having and your personal history of arthritis, I can say that the pain you are having is not quite likely due to arthritis of the hip joint; but mostly muscular or infective or even due to any tumor an X-ray of the pelvic area followed by MRI of the upper leg will help in determining it. The inflammation is causing pressure to the nearby nerves, causing the pain.

I advise to:

- please stop the ibuprofen and switch to another analgesic (e.g. ketoprofen, naproxen, paracetamol)
- discuss with your doctor about starting a short course of steroids (as potent anti-inflammatory meds) until improvement

- apply warm compresses locally
- apply analgesic cream locally

- put another pillow between your legs and at your back when lying down to support your vertebral spine
- multivitamins supplementation, especially those containing magnesium, calcium and vit.D can also be helpful

- try not to move your limb during these days until improvement; light massages with essential oils can also help

Hope it was of help!
Dr.Albana
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Albana Sejdini 7 hours later
Dr. Sejdini: I am a bit confused as you first say "possible arthritis of the hip joint" and then you follow by saying "the pain is not quite likely due to arthritis of the hip joint". I will ask my doctor on a possible x-ray of my hip and MRI of my leg. I am an active person and walk a lot. Is this something you would advise discontinuing altogether in the hope that it will cause a cessation of the pain?
doctor
Answered by Dr. Albana Sejdini 8 hours later
Brief Answer:
Sorry for the confusion caused

Detailed Answer:
Hi back my dear,

I am sorry for the confusion caused by my medical judgment.

Now, what I was trying to say is that we should focus on other causes apart arthritis.

For example, muscle problems, infection or any tumor. As I do not want to run into precipitated conclusions, I recommend to run the recommended examinations and continue with advice as given earlier.

With regards to walking, I advise to take a break and rest more until we find the final diagnosis for a more appropriate treatment. My opinion is that your pain is muscular, and I want to make sure we do not aggravate the pain by minimizing the effects of possible aggravating symptoms.

All the best!
Dr.Albana







Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6768 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ibuprofen

doctor1 MD

I have had only one thyroid test and the results were 2.7. I have read that there are different guidelines, some follow them and some do not. I was...

doctor1 MD

My 3 yr old s scrotum is bright purple on the top part and darker than normal on the bottom half. He is acting normal, no fever, no swelling. We...

doctor1 MD

hi there i have a really bad migraine the lights hurt my eyes and i struggled to get out of bed to come research this on the computer..i was...

doctor1 MD

My five year old son has been complaining about a headache off and on now for 3 days & has had a fever on and off as well. I wasn t sure if it were...

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Albana Sejdini
  • Q - May have a mild attack of gout. Red and swollen. Uric acid was slightly...

  • Q - Over weight. Having lot of hair on face. What can be wrong?

  • Q - What are the chances of getting diabetes for a person having chronic...

  • Q - Child having hair loss, unable to gain weight and sweating. Had a blood...

  • Q - Took 5 mg of propranolol. Will there be any side effects?

  • Q - Itching sensation all over body. Noticed blood under tongue. Are they...

  • Q - Having mild to moderate pain after root canal treatment. Could this be...

  • Q - Have diarrhoea and diagnosed with Cryptosporidiosis. Anything serious?

  • Q - Pain in left thigh, testicular pain, dizziness and nausea. Pain radiates...

  • Q - Taking nexium and having stomach upset. How long should I take nexium?

backtotop2